MAUDE Adverse Event Report: SYNTHES GMBH DEPTH GAUGE FOR LOCKING SCREWS TO 100MM FOR IM NAILS; GAUGE, DEPTH

SYNTHES GMBH DEPTH GAUGE FOR LOCKING SCREWS TO 100MM FOR IM NAILS; GAUGE, DEPTH
Catalog Number 03.010.428
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the depth gauge was found broken pre-operatively when the scrub tech was setting up for the case.There was no patient involved.Surgery was successfully completed and there was no delay in the case.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: photo investigation: the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that [03.010.428, depth gauge for lckng scrs to 100] needle has been broken and bent.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the [depth gauge for lckng scrs to 100] would contribute to the complained device issue.Based on the investigation findings, cause traced to component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part:03.010.428.Lot:9381067.Manufacturing site: werk balsthal.Supplier: na.Release to warehouse date:17 mar 2015.Expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the depth gauge for lckng scrs to 100 was broken from the weld in junction between the needle and the main body.In addition, the needle was bent from the distal end.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.A dimensional inspection was not performed since it was not applicable to the complaint condition a functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the depth gauge for lckng scrs to 100 would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> part# 03.010.428 lot # 9381067 manufacturing site: werk balsthal supplier; na release to warehouse date: 17 mar 2015 expiration date: na a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.

Brand Name
DEPTH GAUGE FOR LOCKING SCREWS TO 100MM FOR IM NAILS
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK BALSTHAL (CH)
dornacherstrasse 20
balsthal CO 4710
SZ   4710
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20682269
Report Number8030965-2024-13893
Device Sequence Number18002238
Product Code HTJ
UDI-Device Identifier10886982068699
UDI-Public(01)10886982068699(10)9381067
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.428
Device Lot Number9381067
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer12/03/2024
12/23/2024
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date12/06/2024
12/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown